Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 285, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2000, 1:57 AM CDT for Conway County, Van Buren County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 1:57 AM CDT (06:57 UTC)
- Expired
- May 27, 2000, 2:50 AM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Conway County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 72 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
030 WUUS54 KLZK 270659 SVRLIT ARC029-141-270750- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 157 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS CONWAY COUNTY IN CENTRAL ARKANSAS * UNTIL 250 AM CDT * AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR WITTS SPRING IN SEARCY COUNTY TO NEAR DOVER IN POPE COUNTY...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLINTON AROUND 215 AM CDT SHIRLEY AROUND 220 AM CDT FAIRFIELD BAY AROUND 225 AM CDT THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORMS MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORMS PASS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:55 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 26, 11:55 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 PM CDT FRI MAY 26 2000 ETA SHOWING FAIRLY STRONG SYSTEM ALOFT MOVING INTO NORTHERN ARKANSAS OVERNIGHT. STORMS DEVELOPING IN EASTERN OKLAHOMA AND MOVING INTO NORTHWEST ARKANSAS. SEVERE THUNDERSTORM WATCH ISSUED FOR NORTHERN SECTIONS OF THE STATE THROUGH 4 AM. UPPED CHANCES FOR RAIN/ADVERTISED POSSIBILITY OF SEVERE STORMS IN NORTH OVERNIGHT. ALSO ADDED MORE CLOUDS. FARTHER SOUTH...PARTLY CLOUDY WITH ONLY SLIGHT CHANCE OF STORMS. COLD FRONT MAY BRING MORE SEVERE WEATHER LATE SATURDAY AFTERNOON AND NIGHT...WITH SLIGHTLY COOLER/DRIER AIR TO FOLLOW SUNDAY/MEMORIAL DAY. (46) .LIT...NONE.
In the hours before
Special weather statement, May 26, 10:37 PM CDT, 3 hours 20 minutes before
ARZ003>007-012>016-021>025-030>034-037>039-270530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1037 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH FOR NORTHERN ARKANSAS UNTIL 400 AM CDT... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT UNTIL 400 AM CDT FOR MOST OF NORTHERN ARKANSAS. A VERY WARM...MOIST...UNSTABLE AIR MASS IS PRESENT OVER ARKANSAS. THUNDERSTORMS HAVE ALREADY DEVELOPED IN NORTHERN ARKANSAS...AND ARE EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN INTENSITY. IN ADDITION...SEVERE THUNDERSTORMS HAVE ALSO DEVELOPED OVER PARTS OF EASTERN OKLAHOMA...AND THESE STORMS ARE EXPECTED TO REACH ARKANSAS DURING THE NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING WEATHER AND LISTEN FOR WARNINGS. BE SURE THAT YOU HAVE A RELIABLE WAY TO RECEIVE WARNINGS OVERNIGHT. THOSE WHO ARE CAMPING OR ENJOYING OTHER OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND SHOULD BE ESPECIALLY ALERT TO THE SEVERE WEATHER THREAT. 28
Local storm report, May 27, 12:25 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT FRI MAY 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
920 PM MOUNT JUDEA AR WIND DAMAGE
05/26/00 NEWTON TREES DOWN ON HIGHWAY 123.
1030 PM ONIA AR WIND DAMAGE
05/26/00 STONE TREES DOWN ON HIGHWAY 263.
1045 PM MOUNTAIN VIEW AR .75 INCH HAIL
05/26/00 STONE
1110 PM 5 NE GUION AR .88 INCH HAIL
05/26/00 IZARD
1140 PM OARK AR .75 INCH HAIL
05/26/00 JOHNSON
1145 PM OZONE AR .75 INCH HAIL
05/26/00 JOHNSON
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 51 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 47 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 54 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 69 min |
| May 26, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 60 min |
| May 27, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 53 min |
| May 27, 1:11 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 54 min |
| May 27, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 67 min |
| May 27, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 57 min |
| May 27, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 56 min |
| May 27, 2:22 AM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy, Stone, Van Buren | 3 hr |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 51 min |
| May 27, 3:09 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 66 min |
| May 27, 3:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 47 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| May 27, 9:13 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 47 min |
| May 27, 9:46 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 44 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
| May 27, 10:16 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 59 min |
| May 27, 3:13 PM CDT | Flash Flood Warning | LZK | Izard, Stone, Van Buren | 3 hr |
| May 27, 3:20 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk | 3 hr |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 55 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 24 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 37 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 33 min |
| May 27, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 24 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland | 36 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 34 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 28 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 30 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.